What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 10, 11:23 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Jan 10, 11:23 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1123 PM CST Fri Jan 10 2020
.SYNOPSIS...
Issued at 318 PM CST Fri Jan 10 2020
Widespread rainfall will continue to move into the region this
evening, bringing heavy rain to central Illinois overnight. As
this system slides through the Midwest, the Low center will track
through central Illinois. Behind passage of the Low center
Saturday morning, temperatures will begin falling from the
northwest to southeast throughout the day. Rain will change to
freezing rain, and then to snow across the area Saturday afternoon
and evening.
&&
.UPDATE...
Issued at 843 PM CST Fri Jan 10 2020
Surface trough remains draped NE to SW between the Illinois River
Valley and I-55 corridor late this evening and continues to mark
the northern extent of thunder activity this evening. Earlier low
end severe concerns south of I-72 have diminished with weakening
trends noted on radar and warming cloud tops on IR imagery. Focus
now shifts back to heavy rain concerns overnight. Some areas
within the frontal trough have received around and inch of rain
per radar estimates in the past few hours, however, have not
heard of any issues so far with respect to flooding except for
some ponding of water on the roads. The heavy rain axis should
slowly shift east overnight as the trough begins to move across
the region.
&&
.SHORT TERM...(This evening through Saturday night)
ISSUED AT 318 PM CST Fri Jan 10 2020
Current radar has the progression of the WAA rainfall slowly
moving into the region. Models had the arrival of the main band
into the CWA by now, however the leading edge remains west of the
Mississippi River. The stalled out frontal boundary remains
situated across the central CWA, with winds south of a Rushville
to Pontiac line coming from the south, and north of this line,
winds remain from the northeast. Some strong winds will continue
to push through the area, with an increase expected overnight as a
low level jet slides through the region. This will help to move
the Low core through the region tonight into Saturday morning.
Heaviest rainfall will be expected this evening and overnight, as
the main WAA convective band is currently tilted ne from central
Texas into central Missouri. As southerly winds continue to shift
this band north, the Low center will begin lifting ENE from the
southern Plains tonight. This track will bring the main tilted
line through central and southeast Illinois, with forecasts
calling for an additional 2 to 3 inches of rainfall, bringing an
event total of upwards to 4 inches to locations along and south of
I-70.
Once the core slides through the area Saturday morning, expect a
rapid drop in temperatures, as northerly winds ramp up and filter
much colder air into the region. Model sounding analysis today,
indicated a well defined ice crystal formation zone early
Saturday, which will aid in change from rain to freezing rain and
then snow. With the warmer ground temperatures, and dropping temps
Saturday morning, expect freezing rain to develop during the
morning. However, this will take a couple hours to cool the warm
ground before freezing will occur. As the air cools through the
morning, forecasting snowfall to begin accumulations around midday
around GBG. The cold frontal boundary will slowly shift east
through the day, bringing the chance for snowfall to most of the
CWA by Saturday night. Right now, accumulations will be greatest
along and northwest of the Illinois River Valley, while central
Illinois could see upwards of an inch in most locations. The
further east, snowfall will be limited by loss of ice in the
clouds from drier air wrapping around from the southwest Saturday
night.
.LONG TERM...(Sunday through Friday)
ISSUED AT 318 PM CST Fri Jan 10 2020
Cooler air will linger through the end of this weekend and into
the start of next week. But another shot of warmer air returns
Tuesday, ahead of the next weak system that will slide by the
Midwest. Current models forecast a slight chance for rain Tuesday,
for locations northwest of the Illinois River Valley, as well as
southeast of the I-70 corridor.
The next weather maker to slide through central Illinois is
predicted to arrive Wednesday night into Thursday. Some model
discrepancy exists with the GFS tracking through central Illinois,
the Canadian tracking through northern Illinois, and the ECMWF
tracking through northern Illinois. Should it take the GFS
approach, expect a rain/snow mixture to impact the area. On the
flip slide, should it follow the Canadian and ECMWF, expect
another round of rainfall. Whichever path is produced,
temperatures will once again dropped back to cooler conditions
to end the work week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1122 PM CST Fri Jan 10 2020
Rain and a few thunderstorms continue across central Illinois
overnight, though the threat for thunderstorms will continue to
slowly shift east and end overnight. Area of steady rain will also
continue to slowly shift east, possibly ending or diminishing to
drizzle late tonight into Saturday morning, with only a couple
intermittent showers expected through the first half of the day.
Another wave approaching the region during the afternoon will
start as light rain or drizzle across central Illinois, then
falling temperatures from the west will result in wintry mix
developing. A brief window of freezing rain or freezing drizzle
appears possible late afternoon and early evening, particularly
farther west at PIA/SPI then precip should change over to snow.
Father east, rain should prevail longer into the evening and may
briefly change over to snow before ending. Accumulations will be
most likely at the I-55 and west terminals (PIA/BMI/SPI).
Meanwhile, IFR/LIFR ceilings should prevail through the period
with improvement to MVFR late in the period or just beyond.
Finally, gusty winds are expected, particularly Saturday afternoon
when winds may push 30 kt at times.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday afternoon for ILZ045-046-055>057-
062-063-066>068-071>073.
Flood Watch through Saturday morning for ILZ029-031-036>038-
040>044-047>054-061.
Winter Weather Advisory until midnight CST Saturday night for
ILZ027>030-036-040.
&&
UPDATE...Deubelbeiss
SYNOPSIS...Baker
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Deubelbeiss
Hazardous weather outlook, Jan 10, 3:16 PM CST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
316 PM CST Fri Jan 10 2020
ILZ027-028-030-111215-
Knox-Marshall-Stark-
316 PM CST Fri Jan 10 2020
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SATURDAY NIGHT...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Heavy rain of 1 to 1.5 is likely tonight, before rain changes to
a mixture of freezing rain and sleet late in the night. Ice
accumulation of a tenth or two will be possible late tonight,
with the higher amounts around Galesburg.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A mixture of freezing rain and sleet will continue much of
Saturday, before changing to snow late in the afternoon. Snow will
then continue into the evening. Around a tenth inch of additional ice
accumulation is possible, along with around 2 inches of snow.
Flooding is expected to develop along the Illinois River early
next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
measurements of snowfall, ice, and rainfall would be appreciated
this weekend.
ILZ029-036-040-111215-
Fulton-Peoria-Schuyler-
316 PM CST Fri Jan 10 2020
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SATURDAY NIGHT...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Heavy rain is expected tonight, with rainfall totals of 1 to 2
inches by sunrise. This could lead to flooding in low lying areas
and rises on area streams and rivers.
Isolated thunderstorms will be possible this evening.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Rain will change to a mixture of freezing rain, sleet and snow
Saturday morning, before becoming all snow around sunset. Ice
accumulations around a tenth inch are expected, with 1 to 2 inches
of snow possible.
Flooding is expected to develop along the Illinois River early
next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
measurements of snowfall, ice, and rainfall would be appreciated
this weekend.
ILZ031-037-038-041-042-047>051-111215-
Cass-Logan-Mason-McLean-Menard-Morgan-Sangamon-Scott-Tazewell-
Woodford-
316 PM CST Fri Jan 10 2020
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Locally heavy rain is expected tonight, with rainfall totals of 1
to 2 inches. This could lead to flooding of low lying areas and
rises on area streams and rivers.
Isolated thunderstorms will be possible tonight.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Rain is expected to change to a mixture of freezing rain and
sleet late Saturday afternoon, before changing to snow Saturday
evening. Snowfall amounts around an inch are possible, with the
higher amounts closer to the Illinois River. Minor ice
accumulations are also possible.
Flooding is expected to develop along the west end of the Sangamon
River early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
measurements of snowfall, ice, and rainfall would be appreciated
this weekend.
ILZ043-044-052>054-061-111215-
Christian-De Witt-Macon-Moultrie-Piatt-Shelby-
316 PM CST Fri Jan 10 2020
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.
.DAY ONE...TONIGHT...
Rain, heavy at times, will occur tonight, with additional rainfall
totals of 1 to 2 inches. The heaviest rainfall will likely be
after midnight. This could lead to flooding of rivers, streams,
and low lying and poor drainage areas.
Isolated thunderstorms will be possible tonight. The ones after
midnight may contain gusty winds.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Rain will continue into Saturday, heaviest in the morning. The
rain will briefly change to a mix of rain and snow Saturday
evening before ending. Accumulations of one half inch or less is
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
measurements of snow and rain would be appreciated this weekend.
ILZ045-046-111215-
Champaign-Vermilion-
316 PM CST Fri Jan 10 2020
...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
This Hazardous Weather Outlook is for portions of east central
Illinois.
.DAY ONE...TONIGHT...
Rain, heavy at times will occur tonight, especially after
midnight. Rainfall totals of 1 to 2 inches are likely, which
could lead to flooding of rivers, streams, and low lying and poor
drainage areas.
Isolated thunderstorms will be possible through tonight.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Rain, heavy at times, will continue into Saturday. The heaviest
rainfall will likely be Saturday morning. Around 3 to 4 inches of
total rainfall is expected, and may produce flooding of rivers,
streams, and low lying and poor drainage areas.
The rain will briefly change to a mix of rain and snow Saturday
evening before ending. Accumulations of one half inch or less is
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
measurements of snow and rain would be appreciated this weekend.
ILZ055>057-062-063-066>068-071>073-111215-
Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Richland-
316 PM CST Fri Jan 10 2020
...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.
.DAY ONE...TONIGHT...
Rain will continue through tonight, heaviest after midnight when 1
to 2 inches is likely. This could lead to flooding of rivers,
streams, and low lying and poor drainage areas.
Isolated thunderstorms will be possible tonight. The ones after
midnight may contain gusty winds.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Rain will continue into Saturday, heaviest in the morning. 3 to 4
inches of total rainfall with locally higher amounts is possible,
and may produce flooding of rivers, streams, and low lying and
poor drainage areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
rainfall measurements would be appreciated this weekend.
Geelhart
In the hours before
Local storm report, Jan 10, 9:55 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
955 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
01/10/2020 M1.96 INCH LAWRENCE IL ASOS
24 HOUR RAINFALL AT LAWRENCEVILLE AIRPORT
&&
07Local storm report, Jan 10, 10:14 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1014 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 2 N HOMER 40.06N 87.96W
01/10/2020 M1.66 INCH CHAMPAIGN IL COCORAHS
24 HOUR RAINFALL TOTAL
&&
07Local storm report, Jan 10, 10:21 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
01/10/2020 M1.57 INCH MCLEAN IL AWOS
RAINFALL MEASURED IN 4 HOURS SINCE 6 PM THIS EVENING.
&&
07Local storm report, Jan 10, 11:10 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1110 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
01/10/2020 M1.10 INCH PEORIA IL NWS EMPLOYEE
&&
BMDLocal storm report, Jan 10, 11:20 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1120 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 2 E BLOOMINGTON 40.48N 88.94W
01/10/2020 M2.27 INCH MCLEAN IL NWS EMPLOYEE
&&
BMDLocal storm report, Jan 11, 12:17 AM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1217 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN 2 E BLOOMINGTON 40.48N 88.94W
01/11/2020 M2.45 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL RAIN SO FAR. STILL RAINING.
&&
SHIMON